Missouri, 2015Winter Storm in Missouri, February 15 to 16, 2015
February 15 to 16, 2015 · NWS SGF · 18 events in 18 counties and zones
A winter storm produced moderate to heavy snowfall across southern Missouri. Total storm snow accumulations ranged from 4 to 7 inches with locally higher amounts of 8 to 10 inches across south central Missouri.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm produced moderate to heavy snowfall across southern Missouri. Total storm snow accumulations ranged from 4 to 7 inches with locally higher amounts of 8 to 10 inches across south central Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 15, 6:54 PM CST, 6 minutes earlier.
Area forecast discussion, Feb 15, 6:54 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CST Sun Feb 15 2015
...Update to the Developing Winter Storm Tonight...
.UPDATE...
Issued at 645 PM CST SUN FEB 15 2015
An upper level low is currently digging into the southwestern U.S.
early this evening. Ahead of this system precipitation is
developing across the area, and is convective in nature. The 00Z
KSGF RAOB has a warm nose with a very dry air mass in the low
levels and also above the warm nose. This dry air and the
convective nature of this precipitation will result in pockets of
sleet through the mid evening hours before the sleet transitions to
more snow. As the dry air is overcome in the low levels some light
freezing rain/drizzle will occur but will be brief in nature. The
cold nose in the low levels are very cold with temperatures of 9
below Celsius on the 00Z KSGF RAOB. So once wet bulbing slows
down the freezing rain will stop. Still a light glaze of ice will
be possible before it ends.
Again the pockets of sleet will continue to develop and occur
through much of the evening, but snow should mix with the sleet as
the evening wears on. The warm nose is expected to push south by
6Z tonight, but with the upper level system digging more will have
to watch if it still pushes as far south as if not more sleet
could occur across southern MO where is was previously thought to
occur across northern Arkansas. If this would occur it would cut
down on the snow amounts here but there are still questions on
exactly where this will occur and not ready to adjust this much
but will watch trends this evening.
Overnight into Monday morning a large band of snow is still
expected to develop, and could track a tad farther south but will
still track over at least portions of the area, The heaviest snow
is still expected generally around and south of the I-44 corridor
where 4-9" of snow expected but is dependent on exactly where the
band sets up, as snowfall amounts may taper off fairly quickly north
of the band.
Continue to monitor this system as amounts may continue to need to
be adjust as this system shows it cards.
&&
.SHORT TERM...(This Evening through Monday)
Issued at 237 PM CST SUN FEB 15 2015
Starting to see first area of precipitation showing up on the
regional radar from the high Plains into northern and central MO.
Will still take a bit of time to saturate the lower levels given
the very dry Arctic air mass. Believe the initial band which is
setting up will continue to develop and shift southward affecting
our far northern counties in the early part of the evening.
As the shortwave continues to track towards the area, by
02-04z...we should really start to see precipitation forming over
the western CWA. Precipitation may begin as sleet due to the
initial warm nose aloft and dry lower layers, however the warm
nose is expected to quickly diminish during the early evening and
the changeover to all snow should occur by 03-04z or shortly after
the onset of the precipitation. Models continue to show a good
potential for banded snowfall and have introduced and continue to
show the potential for some convective precipitation with some
upright instability over the past couple of model runs. Models
have generally come into agreement with the GFS the main outlier
with main fields and have gone a ECMWF/NAM combination for the
forecast. Could see some 2" per hour snowfall rates during the
late evening through the overnight hours, when we are expecting
the best accumulations to occur. Several bands of heavy snow will
be possible and where/if these bands move across the same
locations, that will be where the highest storm total snows occur. Models
are also showing a final band of snow tracking eastward across the
forecast area during the day Monday before ending Monday afternoon
which could generate another couple of inches.
At this time, it appears that the best liklihood of that
occurring will be over southern Missouri where we are forecasting
7 to 10 inches of snow. Would not be surprised to see isolated
areas receive higher amounts with this system over the eastern
Ozarks due to the convective potential and the higher (13-14:1)
snow/liquid ratios we are using for this event.
.LONG TERM...(Monday Night through Sunday)
Issued at 237 PM CST SUN FEB 15 2015
Mean upper trough position will remain over the Central U.S.
through Tuesday night with several additional waves of energy
pushing through from Monday night through Tuesday night. Cold air
mass will be reinforced with another Arctic front Tuesday night
into Wednesday. With an expected snowpack, have lowered
temperatures a bit from Monday night into Wednesday. Could see
some below zero temperatures on Wednesday night as that next
Arctic air mass settles in over the area. May see a little bit of
light snow on Tuesday/Tuesday night as the energy moves through,
but expecting generally under an inch of accumulation due to the
limited amount of moisture available.
Things begin to change later in the week into next weekend as
another trough is carved out in the western U.S. and will change
our upper flow pattern from northwest to more of a southwest flow.
This will bring warmer air to the area, but will also begin to
increase our Gulf moisture into the region ahead of that wave
which will begin to develop precipitation over the weekend. Lots
of uncertainty at this point with precipitation type and timing
due to it still being well far out in time and will likely be
changed quite a bit with time. Does look like potential for decent
amounts of QPF though. Have gone with rain/snow wording in the
grids/forecast for now.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 545 PM CST SUN FEB 15 2015
For the KSGF, KJLN, and KBBG TAFS: An upper level system is
approaching the region and ahead of pockets of sleet are
developing across the TAF sites. A dry low level air mass is in
place and as this dry air saturated there could be some light
freezing rain early this evening, but this should be short lived
in nature. A light glaze of ice and a quarter of half inch of
sleet will be possible this evening.
Later this evening the sleet will change to snow ad continue into
Monday morning. The snow could be heavy at times tonight and early
Monday. IFR conditions will develop within the snow.
Tomorrow afternoon the snow will spread off to the east but MVFR
ceilings will continue Monday afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING until 3 PM CST Monday FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...WINTER STORM WARNING until 3 PM CST Monday FOR KSZ073-097-101.
&&
UPDATE...Wise
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...WiseHazardous weather outlook, Feb 15, 3:04 PM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CST SUN FEB 15 2015
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
304 PM CST SUN FEB 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED EXCESSIVE COLD RISK.
SIGNIFICANT SNOW RISK.
DISCUSSION...
WIND CHILLS ARE EXPECTED TO DIP INTO THE SINGLE DIGITS TONIGHT
ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS.
THE LATEST FORECASTS SUGGEST THAT SIGNIFICANT SNOWFALL IS
BECOMING INCREASINGLY LIKELY FOR THE AREA TONIGHT. ONE OR MORE
BANDS OF SNOW ARE EXPECTED TO DEVELOP ACROSS CENTRAL MISSOURI
EARLY THIS EVENING...WITH SNOW THEN FILLING IN ACROSS THE
ENTIRE OUTLOOK AREA AFTER DARK TONIGHT. WITHIN THIS AREA OF
SNOW...SEVERAL LOCALIZED BANDS OF HEAVY SNOW ARE EXPECTED DURING
THE OVERNIGHT HOURS. WHILE THE EXACT LOCATION OF THESE BANDS IS
VERY DIFFICULT TO PREDICT...THEY APPEAR MOST LIKELY TO OCCUR
ACROSS SOUTHERN MISSOURI. WHERE THESE BANDS DEVELOP...HEAVY
SNOWFALL RATES IN EXCESS OF TWO INCHES PER HOUR CAN BE EXPECTED.
SNOW WILL LINGER INTO THE DAY MONDAY...ENDING FROM WEST TO EAST
LATE MONDAY MORNING OR MONDAY AFTERNOON.
GIVEN THE EXPECTED BANDS OF HEAVIER SNOW...STORM TOTAL AMOUNTS
WILL VARY CONSIDERABLY ACROSS THE OUTLOOK AREA. IN GENERAL...
HOWEVER...AMOUNTS BETWEEN FIVE AND SEVEN INCHES ARE EXPECTED
OVER WEST CENTRAL AND CENTRAL MISSOURI INTO EXTREME SOUTHEAST
KANSAS...WITH HIGHER AMOUNTS OF 6 TO 8 INCHES OVER THE REMAINDER
OF THE AREA. LOCALIZED AMOUNTS BETWEEN EIGHT TO TEN INCHES
POSSIBLE WHERE THE HEAVIEST BANDS OF SNOW DEVELOP. THE SNOWFALL
FORECAST WILL CONTINUE TO BE UPDATED THROUGHOUT THE DAY TODAY
AND TONIGHT. PLEASE REFERENCE THE LATEST WINTER STORM WARNINGS
FOR THE MOST UP TO DATE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SNOW WILL LINGER INTO THE DAY ON MONDAY...ESPECIALLY ACROSS THE
EASTERN OZARKS AND SOUTH CENTRAL MISSOURI. SNOW WILL GRADUALLY
END FROM WEST TO EAST DURING THE DAY MONDAY.
THERE IS A CHANCE FOR LIGHT SNOW ON TUESDAY AS ANOTHER STRONG
COLD FRONT MOVES THROUGH THE REGION.
VERY COLD TEMPERATURES WILL IMPACT THE OUTLOOK AREA THROUGH THE
LATTER PORTIONS OF THE WORKWEEK. WIND CHILL VALUES IN THE SINGLE
DIGITS ABOVE AND BELOW ZERO CAN BE EXPECTED AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG
Winter Storm, Jasper
- When
- February 15, 7:00 PM CST to February 16, 12:00 PM CST
- Where
- Jasper forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.204, -94.341 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Greene
- When
- February 15, 7:00 PM CST to February 16, 2:00 PM CST
- Where
- Greene forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Webster
- When
- February 15, 7:00 PM CST to February 16, 2:00 PM CST
- Where
- Webster forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Wright
- When
- February 15, 7:00 PM CST to February 16, 2:00 PM CST
- Where
- Wright forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Newton
- When
- February 15, 7:00 PM CST to February 16, 12:00 PM CST
- Where
- Newton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Lawrence
- When
- February 15, 7:00 PM CST to February 16, 2:00 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.106, -93.833 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Christian
- When
- February 15, 7:00 PM CST to February 16, 2:00 PM CST
- Where
- Christian forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.970, -93.189 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 5 to 7 inches.
Winter Storm, McDonald
- When
- February 15, 7:00 PM CST to February 16, 2:00 PM CST
- Where
- McDonald forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.629, -94.348 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Barry
- When
- February 15, 7:00 PM CST to February 16, 2:00 PM CST
- Where
- Barry forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.710, -93.829 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Stone
- When
- February 15, 7:00 PM CST to February 16, 2:00 PM CST
- Where
- Stone forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.747, -93.456 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Taney
- When
- February 15, 7:00 PM CST to February 16, 2:00 PM CST
- Where
- Taney forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Douglas
- When
- February 15, 8:00 PM CST to February 16, 2:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.933, -92.499 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 6 to 10 inches.
Winter Storm, Howell
- When
- February 15, 8:00 PM CST to February 16, 2:00 PM CST
- Where
- Howell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 8 inches.
Winter Storm, Ozark
- When
- February 15, 8:00 PM CST to February 16, 2:00 PM CST
- Where
- Ozark forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.649, -92.445 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
Winter Storm, Texas
- When
- February 15, 9:00 PM CST to February 16, 2:00 PM CST
- Where
- Texas forecast zone
- Reported by
- Public
- Coordinates
- 37.317, -91.965 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 8 inches.
Winter Storm, Dent
- When
- February 15, 9:00 PM CST to February 16, 2:00 PM CST
- Where
- Dent forecast zone
- Reported by
- Public
- Coordinates
- 37.607, -91.508 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 7 inches.
Winter Storm, Shannon
- When
- February 15, 9:00 PM CST to February 16, 2:00 PM CST
- Where
- Shannon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.157, -91.400 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 5 to 8 inches.
Winter Storm, Oregon
- When
- February 15, 9:00 PM CST to February 16, 2:00 PM CST
- Where
- Oregon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.687, -91.403 (the zone’s center; the record gives no point)
Winter storm produced total snowfall accumulations of 4 to 6 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Kentucky, February 15 to 20, 20156 deaths · 1 injured · 6 events
- Cold in New Jersey, February 15, 20151 death · 21 events
- Extreme Cold and Cold in Pennsylvania, February 15, 20151 death · 13 events
- Extreme Cold and Cold in Pennsylvania, February 15 to 16, 20151 death · 13 events
- Ice Storm and Winter Storm in Arkansas, February 15 to 16, 2015$1.4 million · 45 events
- High Wind and Strong Wind in Pennsylvania, February 15, 20151 injured · $385,000 · 53 kt wind · 13 events
- High Wind and Strong Wind in New Jersey, February 15, 2015$255,000 · 57 kt wind · 21 events
- Cold in New Jersey, February 15 to 16, 2015$250,000 · 21 events
- High Wind in Delaware, February 15, 2015$100,000 · 59 kt wind · 4 events
- Strong Wind in New York, February 15, 2015$50,000 · 5 events
- High Wind in New York, February 15, 2015$40,000 · 52 kt wind · 4 events
- Extreme Cold and Cold in New York, February 15 to 16, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557324, 557325, 557326, 557327, 557328, 557329, 557330, 557335, 557336, 557337, 557338, 557331, 557332, 557339, 557322, 557323, 557334, 557340.